Alert archive / Michigan / Gale Warnings in 2018

Gale Warning 7, NWS Grand Rapids, MI

April 13, 2018

NWS Grand Rapids, MI issued this gale warning at Apr 13, 2018, 3:39 AM EDT. It took effect at Apr 13, 2018, 8:00 PM EDT. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 3:39 AM EDT (07:39 UTC)
In effect from
Apr 13, 2018, 8:00 PM EDT
Expired
Apr 15, 2018, 8:00 PM EDT
In force
48 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

630 
WHUS73 KGRR 130739
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
339 AM EDT Fri Apr 13 2018

LMZ844>849-131545-
/O.NEW.KGRR.GL.W.0007.180414T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
339 AM EDT Fri Apr 13 2018

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SUNDAY...

The National Weather Service in Grand Rapids has issued a Gale
Warning...which is in effect from 8 PM this evening to 8 PM EDT
Sunday. 

* WINDS...Northeast Gales to 40 knots tonight into Sunday.

* WAVES...building to 3 to 5 feet tonight and continuing into
  Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
11 follow-up statements
399 
WHUS73 KGRR 131435
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1035 AM EDT Fri Apr 13 2018

LMZ844>849-132245-
/O.CON.KGRR.GL.W.0007.180414T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1035 AM EDT Fri Apr 13 2018

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SUNDAY...

* WINDS...Northeast Gales to 40 knots tonight into Sunday.

* WAVES...building to 3 to 5 feet tonight and continuing into 
  Sunday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
800 
WHUS73 KGRR 131935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
335 PM EDT Fri Apr 13 2018

LMZ844>849-140345-
/O.CON.KGRR.GL.W.0007.180414T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
335 PM EDT Fri Apr 13 2018

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SUNDAY...

* WINDS...Northeast Gales to 35 knots tonight into Sunday.

* WAVES...building to 4 to 8 feet Saturday.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
759 
WHUS73 KGRR 140204
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1004 PM EDT Fri Apr 13 2018

LMZ844>849-141015-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1004 PM EDT Fri Apr 13 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...Northeast Gales to 35 knots tonight into Sunday.

* WAVES...building to 4 to 8 feet Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
192 
WHUS73 KGRR 140744
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
344 AM EDT Sat Apr 14 2018

LMZ844>849-141545-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
344 AM EDT Sat Apr 14 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...Northeast Gales to 40 knots into Sunday.

* WAVES...from 4 to 6 feet into Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
250 
WHUS73 KGRR 141411
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1011 AM EDT Sat Apr 14 2018

LMZ844>849-142215-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1011 AM EDT Sat Apr 14 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...Northeast Gales 35 to 40 knots into Sunday.

* WAVES...from 4 to 6 feet into Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
328 
WHUS73 KGRR 141935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
335 PM EDT Sat Apr 14 2018

LMZ844>849-150345-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
335 PM EDT Sat Apr 14 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...Northeast Gales 35 to 40 knots into Sunday.

* WAVES...from 4 to 6 feet into Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
919 
WHUS73 KGRR 150153
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
953 PM EDT Sat Apr 14 2018

LMZ844>849-151000-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
953 PM EDT Sat Apr 14 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...Northeast Gales 35 to 40 knots.

* WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
241 
WHUS73 KGRR 150741
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
341 AM EDT Sun Apr 15 2018

LMZ844>846-151545-
/O.EXT.KGRR.GL.W.0007.000000T0000Z-180415T1100Z/
/O.NEW.KGRR.SC.Y.0013.180415T1100Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
341 AM EDT Sun Apr 15 2018

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
EDT MONDAY...

The National Weather Service in Grand Rapids has issued a Small
Craft Advisory...which is in effect from 7 AM this morning to
8 PM EDT Monday. 

* WINDS...Northeast Gales to 35 knots diminishing to 15 to 25
  knots by mid morning then 10 to 20 knots this evening. Winds
  becoming northwest 20 to 30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon into
  tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

LMZ847>849-151545-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
341 AM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 15 to 25 knots
  by this afternoon and to 10 to 20 knots tonight. 

* WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet by
  evening 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

wdm
729 
WHUS73 KGRR 151140
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
740 AM EDT Sun Apr 15 2018

LMZ847>849-151945-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
740 AM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 15 to 25 
  knots by this afternoon and to 10 to 20 knots tonight. 

* WAVES...3 to 5 feet this morning subsiding to 1 to 3 feet by 
  evening 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>846-151945-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
740 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots diminishing diminishing to 10
  to 20 knots late this afternoon. Winds becoming northwest 20 to
  30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon 
  into tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
423 
WHUS73 KGRR 151332
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
932 AM EDT Sun Apr 15 2018

LMZ847>849-152145-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
932 AM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 10 to 20 
  knots tonight. 

* WAVES...3 to 5 feet subsiding to 1 to 3 feet by evening.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>846-152145-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
932 AM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 
  to 20 knots late this afternoon. Winds becoming northwest 20 
  to 30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon 
  into tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$
606 
WHUS73 KGRR 151933
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
333 PM EDT Sun Apr 15 2018

LMZ847>849-160000-
/O.CON.KGRR.GL.W.0007.000000T0000Z-180416T0000Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
333 PM EDT Sun Apr 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...Northeast Gales to 35 knots decreasing to 10 to 20 
  knots tonight. 

* WAVES...3 to 5 feet subsiding to 1 to 3 feet by evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ844>846-160345-
/O.CON.KGRR.SC.Y.0013.000000T0000Z-180417T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
333 PM EDT Sun Apr 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...Northeast 15 to 25 knots diminishing diminishing to 10 
  to 20 knots late this afternoon. Winds becoming northwest 20 
  to 30 knots Monday. 

* WAVES...2 to 4 feet subsiding to 1 to 3 feet this afternoon 
  into tonight then building to 6 to 9 feet Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds or waves are expected to
produce hazardous conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels should
avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 13, 3:22 AM EDT, 17 minutes earlier.

Area forecast discussion, Apr 13, 3:22 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
322 AM EDT Fri Apr 13 2018

LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine

.SYNOPSIS...
Issued at 322 AM EDT Fri Apr 13 2018

A Major early spring storm will bring showers and thunderstorms
to the area today into tonight. A large area of freezing rain and
some sleet is expected Saturday into Sunday. Some areas may see
major impacts from the freezing rain Saturday into Sunday. Enough
cold air wraps into the system Sunday evening to change the
rain/freezing rain to snow but snowfall amounts at this point look
limited.

&&

.SHORT TERM...(Today through Sunday)
Issued at 322 AM EDT Fri Apr 13 2018

I have expanded the winter storm watch farther south by one row of
counties for Saturday and I could see going at least another row
of counties farther south. The models have been very consistent
since the 12th at 00z on the track of this system and all of the
model surface temperature (not mos output from the models) all
agree surface temperatures will fall to freezing or just below
freezing by midday Saturday to at least as far south and a
Muskegon to Grand Rapids to Lansing line. The SPC SREF has the
freezing rain down to I-94 Saturday. Given the large polar high
over most of central and southern Canada by Saturday afternoon,
and the dry cold air being feed southeast from that high, it makes
sense to this forecaster to go with lower than mos temperatures
during this event. Winds will be a factor during this storm as we
are seeing 40 to 60 knots in the 1000 to 2000 ft agl layer
Saturday. The mixed layer reaches the 40 knot wind speeds. So this
would increase the damage potential for this storm.

On looking back at the April 4 2003 event, surface temperatures
were mostly between 30 and 32 during the event, they will be at
least that cold with this event. Given that, makes it more likely
in my mind that this system will be a problem for us. I want to
thank the DTX and APX office on the phone call coordination on
this event.

The setup for this is classic for heavy freezing rain and this it
not to much unlike the April 4th 2003 event except that with that
event most of the freezing rain was during the night. This would
be Saturday during the day into Sunday during the day. We have a
closed upper low coming in on the southern stream. It tries to
track east under the northern stream system which gets booted out
of the way. That allows the upper low to redevelop and go
negative tilt Saturday night into Sunday as approaches Michigan.
We have precipitable water values reach near 1.1" which is in the
95th percentile for those values at this time of year. The low
level jet stays just south of the Michigan State line tonight and
the moisture transport vectors from 1000/850 are aimed at Lower
Michigan tonight into Sunday. The key there is the gradient in the
values is just south of I-94 which lets me the heavy rain will
likely be between I-94 and I-96. Also there is enough of a warm
nose the rain / snow line will be well north of this area until
Sunday afternoon when the cold air starts to come back. Models
sounding show a deep cold layer and seems it would be deep enough
for sleet over areas north of Grand Rapids. That may cut back on
freezing rain totals.

.LONG TERM...(Sunday night through Thursday)
Issued at 322 AM EDT Fri Apr 13 2018

Whatever pcpn type we see on Sunday in the short term, will
transition to all snow Sunday night as the low moves east of the
area and colder air at all levels comes in. The NW portion of the
area will see the best threat of some light accumulations, as the
deformation zone of the upper system moves through up there. The
light snow will diminish then on Monday to a few light lake effect
snow showers before all pcpn ends early Tue.

A brief break in the active weather looks likely for Tue and Tue
night, before another system moves in for mid-week. Temps will
moderate a bit and help to melt off any ice and snow from the
weekend system.

We will see another potentially wet and active system move in during
the mid-week portion of the week. The active upper jet over the
Pacific will drive another trough/low onshore and lift it toward the
state on Wed. It will be able to tap Gulf warmth and moisture once
again. The amount of warmth we realize at the sfc and pcpn type will
depend highly on the track of the system. A further south track
would give us more wintry pcpn, and further north track would give
us more rain.

This system, how ever it tracks does look to be a bit more
progressive, and should not affect the area as long. It does have
the potential to get held up after it moves through, and rotate with
another upper low to our NE.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 152 AM EDT Fri Apr 13 2018

The two main items of interest with the 06z fcsts are the IFR
conditions that will eventually move in, and wind trends with the
front meandering across the srn sites.

We have a few sprinkles moving through at press time, mainly mid
clouds with a few rain drops making it to the sfc. At the same
time, lower clouds around 1k ft are advecting in from the NE, and
will try to overspread the area. Some of these will affect the ern
sites, before some lift a bit by mid morning across the S. A few
light showers will hold in at the nrn sites.

The front will sink south later in the period toward 00z and
beyond. This will allow the lower clouds to overspread those sites
once again. Winds will pick up later in the period as the
pressure gradient strengthens, with gusts in the 20-25 knot range.
Rain will become more likely later in the period, especially
across the north.

&&

.MARINE...
Issued at 322 AM EDT Fri Apr 13 2018

I have posted a gale warning from tonight into Sunday evening for
the entire Near Shore. Given we have 40 knots in the mixed layer
it seems to me gales are more than likely with this event in the
near shore.

&&

.HYDROLOGY...
Issued at 214 PM EDT Thu Apr 12 2018

Models continue to show consensus bringing widespread precipitation
to West Michigan from this evening through at least Monday. Storm
precipitation around 2 inches are expected in most locations...with
isolated higher amounts.

Several factors will limit the flooding potential during this event.
First...the long duration (at least 72 hours) of the precipitation
event will distribute the runoff over time. Also...some of the
precipitation may fall as snow or freeze on contact...delaying
runoff.  Finally...most of the rivers and streams in the area are at
normal or below normal flows...and can take some runoff before
flooding develops.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from late tonight through Sunday morning for
     MIZ037>040-043>046-050>052-056>059.

LM...Gale Warning from 8 PM this evening to 8 PM EDT Sunday for
     LMZ844>849.

&&

SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...MS
MARINE...WDM
Hazardous weather outlook, Apr 12, 3:55 AM EDT, 23 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
355 AM EDT Thu Apr 12 2018

MIZ037>040-043>046-050>052-056>059-064>067-071>074-130800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
355 AM EDT Thu Apr 12 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Southwesterly wind gusts to around 40 mph may lead to a few power
outages today...especially south of a Muskegon to Mount Pleasant
line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A major storm system is expected to lead to a variety of impacts
mainly Friday night into Sunday. A wintry mix including freezing
rain along with strong gusty winds could lead to numerous power
outages...especially north of a Muskegon to Alma line. Impacts may
occur further south as well...especially if the storm trends
colder with time. As colder air wraps in behind the departing
storm...all areas are expected to see some snow mainly Sunday
night.

Rain could be heavy at times south of the wintry precipitation
and an elevated risk exists for flooding exists over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-130800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
355 AM EDT Thu Apr 12 2018

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gales are possible over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 11:33 AM EDTSpecial Marine WarningGRR57 min
Apr 13, 11:44 AM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more91 min
Apr 13, 12:51 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta, Osceola39 min
Apr 13, 3:31 PM EDTWinter Storm WarningGRRAllegan, Barry, Clare, Clinton, Eaton, Gratiot and 13 more54 hr

Nearby

Gale Warnings in Michigan, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.